Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 307, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 10, 2011, 2:37 AM PDT. It took effect at Aug 10, 2011, 8:38 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2011, 2:37 AM PDT (09:37 UTC)
- In effect from
- Aug 10, 2011, 8:38 AM PDT
- Expired
- Aug 10, 2011, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
046 WHUS76 KMTR 100937 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 237 AM PDT WED AUG 10 2011 PZZ530-101745- /O.NEW.KMTR.SC.Y.0307.110810T2200Z-110811T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 237 AM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON. WINDS WILL DIMINISH TO 10 TO 20 KT LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-101745- /O.EXT.KMTR.SC.Y.0306.000000T0000Z-110811T2200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 237 AM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THURSDAY. * WINDS: NORTHERLY WINDS FROM 15 TO 25 KT WITH GUSTS TO 30 KT WILL CONTINUE AT LEAST THROUGH THURSDAY AFTERNOON...THE STRONGEST WINDS WILL OCCUR 30 TO 60 NM OFFSHORE AND WESTWARD FROM POINT ARENA TO POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
186 WHUS76 KMTR 101538 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 838 AM PDT WED AUG 10 2011 PZZ540-102345- /O.EXB.KMTR.SC.Y.0306.000000T0000Z-110811T0900Z/ POINT ARENA TO POINT REYES TO 10 NM- 838 AM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WINDS: NORTHERLY WINDS FROM 15 TO 25 KT WITH GUSTS TO 30 KT WILL CONTINUE AT LEAST THROUGH EARLY THURSDAY MORNING...THE STRONGEST WINDS WILL OCCUR IN NORTHERN PORTIONS OF THE FORECAST AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-102345- /O.EXT.KMTR.SC.Y.0307.110810T1538Z-110811T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 838 AM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY SOUTHWESTERLY WINDS RANGING FROM 15 TO 25 KT WILL PERSIST THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-102345- /O.CON.KMTR.SC.Y.0306.000000T0000Z-110811T2200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 838 AM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY. * WINDS: NORTHERLY WINDS FROM 15 TO 25 KT WITH GUSTS TO 30 KT WILL CONTINUE AT LEAST THROUGH THURSDAY AFTERNOON...THE STRONGEST WINDS WILL OCCUR 30 TO 60 NM OFFSHORE AND WESTWARD FROM POINT ARENA TO POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
172 WHUS76 KMTR 102139 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 239 PM PDT WED AUG 10 2011 PZZ570-110545- /O.EXT.KMTR.SC.Y.0306.000000T0000Z-110812T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 239 PM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. * WINDS: NORTHERLY WINDS FROM 15 TO 25 KT WITH GUSTS TO 30 KT WILL CONTINUE AT LEAST THROUGH FRIDAY MORNING...THE STRONGEST WINDS WILL OCCUR 30 TO 60 NM OFFSHORE AND WESTWARD FROM POINT ARENA TO POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-110545- /O.EXT.KMTR.SC.Y.0306.000000T0000Z-110812T0900Z/ POINT ARENA TO POINT REYES TO 10 NM- 239 PM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT FRIDAY. * WINDS: NORTHERLY WINDS FROM 15 TO 25 KT WITH GUSTS TO 30 KT WILL CONTINUE AT LEAST THROUGH EARLY FRIDAY MORNING...THE STRONGEST WINDS WILL OCCUR IN NORTHERN PORTIONS OF THE FORECAST AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-110545- /O.EXT.KMTR.SC.Y.0307.000000T0000Z-110811T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 239 PM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WESTERLY SOUTHWESTERLY WINDS RANGING FROM 15 TO 25 KT WILL PERSIST THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
833 WHUS76 KMTR 110332 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 832 PM PDT WED AUG 10 2011 PZZ570-111145- /O.CON.KMTR.SC.Y.0306.000000T0000Z-110812T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 832 PM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * WINDS: NORTHERLY WINDS FROM 15 TO 25 KT WITH GUSTS TO 30 KT WILL CONTINUE AT LEAST THROUGH FRIDAY MORNING...THE STRONGEST WINDS WILL OCCUR 30 TO 60 NM OFFSHORE AND WESTWARD FROM POINT ARENA TO POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-111145- /O.CON.KMTR.SC.Y.0306.000000T0000Z-110812T0900Z/ POINT ARENA TO POINT REYES TO 10 NM- 832 PM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. * WINDS: NORTHERLY WINDS FROM 15 TO 25 KT WITH GUSTS TO 30 KT WILL CONTINUE AT LEAST THROUGH EARLY FRIDAY MORNING...THE STRONGEST WINDS WILL OCCUR IN NORTHERN PORTIONS OF THE FORECAST AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-110600- /O.CON.KMTR.SC.Y.0307.000000T0000Z-110811T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 832 PM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WESTERLY SOUTHWESTERLY WINDS RANGING FROM 15 TO 25 KT WILL PERSIST THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 10:25 PM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 10:25 PM PDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1025 PM PDT TUE AUG 9 2011
.DISCUSSION...AS OF 9:00 PM PDT TUESDAY...SATELLITE IMAGERY SHOWS A
NARROW STRIP OF STRATUS ALONG THE COAST FROM SAN FRANCISCO SOUTHWARD
WITH A FINGER EXTENDING INLAND THROUGH THE MONTEREY BAY. THE FORT ORD
PROFILER INDICATES THE MARINE LAYER CONTINUES TO HOLD STEADY AT 1400
FEET AS IT HAS FOR THE LAST FEW DAYS. CONDITIONS ARE EXPECTED TO BE
SIMILAR TO LAST NIGHT AS A FLAT RIDGE PERSISTS OVER THE REGION.
FARTHER NORTH AN UPPER LEVEL TROUGH IS MOVING ACROSS THE PACIFIC
NORTHWEST. AS THIS WEAK SYSTEM MOVES EAST HIGH PRESSURE WILL FILL
IN BEHIND THE DEPARTING TROUGH. A FLAT RIDGE WILL PERSIST ALOFT
WHILE SURFACE HIGH PRESSURE STRENGTHENS OVER THE EASTERN PACIFIC
AND A THERMAL TROUGH SETS UP OVER THE INTERIOR. SLIGHTLY WARMER
TEMPERATURES ARE IN STORE FOR THE REGION ON WEDNESDAY. MINOR
FLUCTUATIONS ARE EXPECTED IN THE TEMPERATURE THROUGH THE END OF THE
WEEK AS THE TROUGH MOVES SLIGHTLY INLAND DURING THE LATER HALF OF
THE WEEK AND SLIGHTLY INCREASES THE ONSHORE GRADIENT.
FROM PREVIOUS DISCUSSION...
ANOTHER LONGWAVE TROF WILL BEGIN TO DEEPEN OVER THE EASTERN PACIFIC
ALONG 140W WITH THE RIDGE AXIS SHIFTING TO THE EAST OF THE DISTRICT.
THE TROF WILL CONTINUE TO MOVE SLOWLY TO THE COAST THROUGH THE
WEEKEND AND INTO THE EARLY PORTIONS OF NEXT WEEK. THIS WILL BRING
COOLER TEMPS ONCE AGAIN AND THE POSSIBILITY OF MORE EXTENSIVE STRATUS
COVERAGE. IF THE MEDIUM RANGE MODELS CONTINUE THIS TREND...THEN MORE
STRATUS WILL NEED TO BE ADDED TO THE FORECAST FOR THE WEEKEND AND
EARLY NEXT WEEK ALONG WITH COOLER TEMPS.
FORECAST REMAINS ON TRACK NO UPDATES AT THIS TIME.
&&
.AVIATION...AS OF 10:25 PM PDT TUESDAY...STRATUS IS LIMITED TO NEAR
COASTAL REGIONS AT THIS TIME ALTHOUGH MONTEREY BAY TERMINALS ARE
ALREADY AFFECTED. STRONG NORTHERLY GRADIENT COULD DELAY CEILINGS
OF BAY AREA TERMINALS UNTIL AFTER MIDNIGHT.
VICINITY OF KSFO...VFR CONDITIONS WILL PERSIST THROUGH THIS EVENING
WITH MVFR CIGS BKN010 RETURNING AROUND 1000Z. IFR CIGS OVC008 ARE
ANTICIPATED BY 1200Z. CLEARING EXPECTED BY 17Z WITH AFTERNOON
SEABREEZE WINDS ONCE AGAIN.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...IFR CEILINGS ALL NIGHT WITH
OCCASIONAL VISIBILITY LIMITATIONS. CLEARING EXPECTED BY 20Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS 10-60NM.
...SF BAY TILL 11 PM.
&&
PUBLIC FORECAST: STROBIN/CW
AVIATION/MARINE: SIMSNearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.